Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 23, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Feb 13, 2021, 8:19 PM PST. It took effect at Feb 14, 2021, 12:00 AM PST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2021, 8:19 PM PST (04:19 UTC)
- In effect from
- Feb 14, 2021, 12:00 AM PST
- Expired
- Feb 17, 2021, 10:00 AM PST
- In force
- 3 days
- Issued by
- NWS Medford, OR
The text
As transmitted.
867 WHUS76 KMFR 140419 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 819 PM PST Sat Feb 13 2021 PZZ350-356-370-376-141730- /O.EXP.KMFR.SE.W.0013.000000T0000Z-210214T0400Z/ /O.UPG.KMFR.SC.Y.0022.000000T0000Z-210217T1800Z/ /O.NEW.KMFR.SE.W.0014.210214T0419Z-210214T0600Z/ /O.NEW.KMFR.SC.Y.0023.210214T0600Z-210217T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 819 PM PST Sat Feb 13 2021 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 10 to 14 ft at 10 to 11 seconds. Overnight, seas will become steep at 10 to 14 feet and dominated by a mix of west 13 second swell and west 17 second swell. Winds and seas will increase on Sunday with west winds of 15 to 25 kt and gusts up to 35 kt and seas 13 to 18 ft at 18 seconds expected. Steep seas of 12 to 17 feet, dominated by west swell are expected Monday through early Wednesday. * WHERE...All areas. * WHEN...For the Hazardous Seas Warning, until 10 PM PST this evening. For the Small Craft Advisory, until 10 AM PST Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
8 follow-up statements
311 WHUS76 KMFR 140545 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 945 PM PST Sat Feb 13 2021 PZZ350-356-370-376-141845- /O.EXT.KMFR.SE.W.0014.000000T0000Z-210214T0800Z/ /O.EXT.KMFR.SC.Y.0023.210214T0800Z-210217T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 945 PM PST Sat Feb 13 2021 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 11 to 14 ft at 10 to 11 seconds. Overnight, seas will become steep at 11 to 14 feet and dominated by a mix of west 13 second swell and west 17 second swell. Winds and seas will increase on Sunday with west winds of 15 to 25 kt and gusts up to 35 kt and seas 13 to 18 ft at 18 seconds expected. Steep seas of 12 to 17 feet, dominated by west swell are expected Monday through early Wednesday. * WHERE...All areas. * WHEN...For the Hazardous Seas Warning, until midnight PST tonight. For the Small Craft Advisory, until 10 AM PST Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
253 WHUS76 KMFR 141044 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 244 AM PST Sun Feb 14 2021 PZZ350-356-370-376-150000- /O.CON.KMFR.SC.Y.0023.000000T0000Z-210217T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 244 AM PST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...South winds of 15 to 25 kt this morning, increasing to 20 to 30 kt with gusts up to 35 kt and seas 12 to 15 ft at 17 seconds this afternoon and evening. Westerly winds of 15 to 25 kt with steep seas of 12 to 17 feet, dominated by west to northwest swell are expected Monday through Tuesday morning. Winds diminish but seas remain high and steep later Tuesday into Wednesday morning. * WHERE...All areas. * WHEN...For the Small Craft Advisory, until 10 AM PST Wednesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
089 WHUS76 KMFR 142233 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 233 PM PST Sun Feb 14 2021 PZZ350-356-370-376-151145- /O.CON.KMFR.SC.Y.0023.000000T0000Z-210217T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 233 PM PST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...South winds 20 to 30 kt with gusts up to 35 kt and seas 12 to 15 ft at 17 seconds through this evening. Westerly winds of 15 to 25 kt with steep seas of 12 to 17 feet, dominated by west to northwest swell are expected tonight through Tuesday morning. Winds diminish but seas remain high and steep later Tuesday into Wednesday morning. * WHERE...All areas. * WHEN...Until 10 AM PST Wednesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
118 WHUS76 KMFR 150910 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 110 AM PST Mon Feb 15 2021 PZZ350-356-370-376-152215- /O.CON.KMFR.SC.Y.0023.000000T0000Z-210217T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 110 AM PST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...Westerly winds of 15 to 25 kt with steep seas of 12 to 17 feet, seas dominated by west to northwest swell are expected through Tuesday morning. Winds diminish but seas remain high and steep late Tuesday into Wednesday morning. * WHERE...All areas. * WHEN...Until 10 AM PST Wednesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
621 WHUS76 KMFR 152345 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 345 PM PST Mon Feb 15 2021 PZZ370-376-161245- /O.CON.KMFR.SC.Y.0023.000000T0000Z-210217T1800Z/ /O.NEW.KMFR.SE.A.0005.210218T1800Z-210219T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 345 PM PST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 13 to 18 ft at 15 seconds. For the Hazardous Seas Watch, very steep and hazardous seas 8 to 11 ft at 7 seconds possible. * WHERE...All areas between Florence and Pt. St. George beyond 10 nm away from shore. * WHEN...For the Small Craft Advisory, until 10 AM PST Wednesday. For the Hazardous Seas Watch, from Thursday morning through Thursday evening. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossing could become especially hazardous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous and very steep sea conditions. && $$ PZZ350-356-161245- /O.CON.KMFR.SC.Y.0023.000000T0000Z-210217T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 345 PM PST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 12 to 17 ft at 13 seconds. * WHERE...All areas from Florence to Pt. St. George. * WHEN...Until 10 AM PST Wednesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
085 WHUS76 KMFR 160911 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 111 AM PST Tue Feb 16 2021 PZZ370-376-162300- /O.CON.KMFR.SC.Y.0023.000000T0000Z-210217T1800Z/ /O.CON.KMFR.SE.A.0005.210218T1800Z-210219T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 111 AM PST Tue Feb 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...Steep seas of 15 to 17 ft at 14 to 15 seconds through this afternoon. Seas lower to 10 to 12 ft at 13 seconds this evening, remaining steep into Wednesday morning. Very steep and hazardous wind driven seas of 8 to 11 ft are possible Thursday. * WHERE...All areas will be affected by conditions hazardous to small craft. Very steep and hazardous seas will be possible from Pistol River northward. * WHEN...For the Small Craft Advisory, until 10 AM PST Wednesday. For the Hazardous Seas Watch, from late Thursday morning through Thursday evening. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossing could become especially hazardous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous and very steep sea conditions. && $$ PZZ350-356-162300- /O.CON.KMFR.SC.Y.0023.000000T0000Z-210217T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 111 AM PST Tue Feb 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...Seas 14 to 16 ft at 14 to 15 seconds through this afternoon. Seas lower to 10 to 12 ft at 13 seconds this evening, remaining steep into Wednesday morning. * WHERE...All areas. * WHEN...Until 10 AM PST Wednesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
742 WHUS76 KMFR 162234 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 234 PM PST Tue Feb 16 2021 PZZ370-376-171145- /O.CON.KMFR.SC.Y.0023.000000T0000Z-210217T1800Z/ /O.UPG.KMFR.SE.A.0005.210218T1800Z-210219T0600Z/ /O.NEW.KMFR.SC.Y.0024.210218T1200Z-210219T0600Z/ /O.NEW.KMFR.SE.W.0015.210218T1200Z-210219T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 234 PM PST Tue Feb 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY... * WHAT...Seas 11 to 12 ft at 14 seconds through tonight. Then, wind driven seas 10 to 13 feet around 8 seconds with winds 25 to 30 kt and gusts to 37 knots Thursday. Gales are possible along the front. * WHERE...All the waters beyond 10 nm for shore between Florence and Pt. St. George. * WHEN...For the Hazardous Seas Warning, from 4 AM to 10 PM PST Thursday. For the Small Craft Advisory, until 10 AM PST Wednesday. For the Small Craft Advisory, from 4 AM to 10 PM PST Thursday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-356-171145- /O.CON.KMFR.SC.Y.0023.000000T0000Z-210217T1800Z/ /O.NEW.KMFR.SE.W.0015.210218T1200Z-210219T0600Z/ /O.NEW.KMFR.SC.Y.0024.210218T1200Z-210219T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 234 PM PST Tue Feb 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY... * WHAT...Seas 11 to 12 feet at 14 seconds through tonight. Then, wind driven seas 10 to 13 feet around 8 seconds with winds 25 to 30 kt and gusts to 37 knots Thursday. Gales are possible along the front. * WHERE... The Hazardous seas and strong winds will impact locations beyond 5 nm from shore Thursday. Otherwise, all locations between Florence and Pt. St. George will see small craft conditions through tonight. * WHEN...For the Hazardous Seas Warning, from 4 AM to 10 PM PST Thursday. For the Small Craft Advisory, until 10 AM PST Wednesday. For the Small Craft Advisory, from 4 AM to 10 PM PST Thursday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
086 WHUS76 KMFR 171013 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 213 AM PST Wed Feb 17 2021 PZZ356-172315- /O.CON.KMFR.SC.Y.0023.000000T0000Z-210217T1800Z/ /O.CAN.KMFR.SE.W.0015.210218T1200Z-210219T0600Z/ /O.CON.KMFR.SC.Y.0024.210218T1200Z-210219T0600Z/ /O.NEW.KMFR.GL.A.0009.210218T1800Z-210219T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 213 AM PST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...Steep seas of 9 to 11 ft at 14 seconds through this morning. Seas lower to 7 to 9 ft this afternoon into Thursday morning. South winds increase Thursday morning to 20 to 30 kt and seas become steep to very steep and wind driven at 6 to 9 ft. South gales of 25 to 35 kt with gusts to 45 kt are possible late Thursday morning and afternoon. * WHERE...All areas will experience conditions hazardous to small craft. Very steep and hazardous seas are expected north of Pistol River and generally beyond 2 nm from shore with gales possible in the same areas. * WHEN...For the current Small Craft Advisory, until 10 AM PST this morning. For the next Small Craft Advisory, from 4 AM to 10 PM PST Thursday. For the Gale Watch, from late Thursday morning through Thursday evening, with the strongest winds expected Thursday afternoon. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-376-172315- /O.CON.KMFR.SC.Y.0023.000000T0000Z-210217T1800Z/ /O.CON.KMFR.SC.Y.0024.210218T1200Z-210219T0600Z/ /O.NEW.KMFR.GL.A.0009.210218T1800Z-210219T0600Z/ /O.EXT.KMFR.SE.W.0015.210218T1800Z-210219T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 213 AM PST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... * WHAT...Steep seas of 10 to 11 ft at 14 seconds through this morning. Seas lower to 7 to 9 ft this afternoon and overnight. South winds increase Thursday morning to 20 to 30 kt and seas become steep to very steep and wind driven at 8 to 11 ft. South gales of 25 to 35 kt with gusts to 45 kt are possible late Thursday morning and afternoon. * WHERE...All areas will experience conditions hazardous to small craft. Very steep and hazardous seas are expected generally beyond 2 to 5 nm from shore, except closer to shore near Cape Blanco. Gales are possible between 2 and 25 nm from shore south of Reedsport and north of Pistol River. * WHEN...For the current Small Craft Advisory, until 10 AM PST this morning. For the next Small Craft Advisory, from 4 AM to 10 PM PST Thursday. For the Hazardous Seas Warning, from 10 AM to 10 PM PST Thursday. For the Gale Watch, from Thursday morning through Thursday evening, with the strongest winds expected Thursday afternoon. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 8:07 PM PST, 12 minutes earlier.
Area forecast discussion, Feb 13, 8:07 PM PST, 12 minutes before
Area Forecast Discussion
National Weather Service Medford OR
807 PM PST Sat Feb 13 2021
.DISCUSSION...14/00Z NAM in. 14/00Z GFS in through 102hr.
A long wave ridge offshore is now building into the Pacific
Northwest and the flow aloft has turned to the northwest.
Precipitation is diminishing, but will not completely end. Snow
levels will be around 3000 feet through Sunday morning. The ridge
will remain in place through Monday, but short waves riding over
the ridge will push relatively weak systems onshore.
The strongest of these short waves will move through Monday. The
associated warm front will lift north through the area Sunday
afternoon, followed by the cold front late Sunday night. This
front will move quickly, clearing to the east by Monday afternoon.
Snow levels will rise to 5000-7000 feet Sunday night, then plunge
to around 3500 feet Monday evening. Precipitation amounts will
significant, but the higher snow levels will reduce amounts over
the higher terrain. At this point, snow amounts look to be below
Winter Weather Advisory amounts, but the Cascades will get
anywhere from 2 to 10 inches of snow Sunday night into Monday,
with the higher amounts over the highest terrain, including
Willamette Pass, Diamond Lake, and Crater Lake.
Weaker short waves embedded in the northwest flow aloft will keep
showers going Monday afternoon through Tuesday, mainly along and
west of the Cascades. Amounts will be light for the most part, and
much less than the precipitation associated with the Sunday into
Monday system. Showers will end Tuesday night as the offshore
ridge builds more strongly into the area.
The heavier rains in the Coast Range will cause rises in the
coastal rivers. The Coquille at Coquille is forecast to rise to
near action stage (20.0 feet) several times over the coming week.
It is not currently forecast to exceed action stage, and flood
stage is another foot above action stage at 21.0 feet.
Extended discussion from the Saturday afternoon AFD...Wed 17 Feb
through Sat 20 Feb 2021. There's strong evidence that we'll
remain in a progressive pattern through the extended period and
possibly beyond. The only break in the action will be Wednesday
where it will be dry the whole day. Id there's enough clearing
from the systems exiting out Tuesday night, low clouds and patchy
areas of fog and freezing fog are possible for most of the morning
hours Wednesday, followed by some clearing in the afternoon.
However we could see high and mid level clouds increasing ahead of
the next system.
The next storm will push into the area Wednesday evening with over
running precipitation as a warm front pushes into the area. Snow
levels, at least west of the Cascades will have a chance to rise to
5500 to 6000 feet while hovering around 3500-4000 feet east of the
Cascades Wednesday night. Thursday, moderate to heavy precipitation
is likely, especially for the coast, coastal mountains in southwest
Oregon and Cascades due to favorable moist upslope flow from the
southwest. There's some indication for an AR (atmospheric river
event) Thursday into Thursday evening before an upper trough pushes
the heaviest precipitation south into northern California. This is
in line with several individual ECMWF ensemble members and the peak
of IVT (integrated water vapor transport) depicted by the ECMWF and
GEFS ensembles. Gusty winds are also possible at the coast and
headlands Thursday.
The upper trough moves into the area Thursday evening with the
core of heaviest precipitation shifting south into northern
California and at this time snow levels will begin to lower to
the higher passes along the Cascades and possibly Siskiyou
Summit. However precipitation will be diminishing, thus limiting
the amount of snow accumulation.
There's a chance for a relative break in the action Friday, but much
will depend on the timing of the next system. It's coming in from
the northwest, and those systems tend to move in quicker than
depicted by the operational models. Therefore confidence is low
on how long a break we'll get, if any at all. The next system
will bring increasing winds to the coast followed by increasing
precipitation starting Friday afternoon or evening and lasting
through Friday night.
Active weather continues Saturday with a moist northwest flow and
possibly another warm front arriving in the afternoon. -Petrucelli
&&
.AVIATION...For the 14/00Z TAF Cycle...From the Cascades
west...Areas of MVFR cigs in showers will persist into Sunday
morning with higher terrain obscured. A warm front will move through
the area Sunday, and this will continue the MVFR cigs, but with
steadier precipitation. A cold front will move in Sunday night,
bringing for more widespread MVFR cigs and heavier precipitation.
From the Cascades east...Mostly VFR conditions will prevail
initially, with diminishing showers and some obscuration of higher
terrain. VFR conditions will persist through Sunday, then rain and
snow will develop Sunday evening, bringing in some MVFR vsbys with
more widespread obscuration of higher terrain. South winds will also
increase at that time.
&&
.MARINE...Updated 800 PM PST Saturday 13 Feb 2021...Steep seas will
become dominated by a mix of west 13 second swell and building west
17 second swell late this evening. A frontal system will move into
the waters late Sunday morning, then onshore Sunday evening. South
winds will approach gale-force Sunday afternoon, especially across
the inner waters within 10 nm of shore. Then there is a chance
for a brief gales for a 3 hour period late Sunday evening as the front
pushes onshore. Otherwise expect high end small craft conditions.
Building swell dominated seas are expected Monday into Tuesday with
seas possibly becoming high to very high. Seas trend downward toward
midweek, but conditions likely remain hazardous to small craft
through at least Wednesday morning. Another front is expected
Wednesday night and Thursday and may bring additional gusty winds
and building seas. -CC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Small Craft Advisory from 8 PM this
evening to 10 AM PST Wednesday for PZZ350-356-370-376.
15/15/15In the hours before
Local storm report, Feb 13, 4:56 PM PST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
456 PM PST SAT FEB 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 2 WSW OBRIEN 42.06N 123.73W
02/13/2021 M1.90 INCH JOSEPHINE OR TRAINED SPOTTER
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 8:19 PM PST | Hazardous Seas Warning | MFR | 4 hr | |
| Feb 14, 4:19 AM PST | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 54 hr |
| Feb 14, 4:20 AM PST | Wind Advisory | MFR | Klamath, Lake | 48 hr |
Nearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.